Oxycontin not working after one hour.

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Madlegs
New Member


Date Joined Nov 2017
Total Posts : 2
   Posted 11/10/2017 6:41 PM (GMT -7)   
I've searched for this topic, but can find no post on this particular problem. I have been taking Oxycontin 10mg for a year. Just recently, I find that my nighttime dose "fails" after about one hour. If I take 500mg of Paracetamol ( Acetaminophen ) , relief comes back within 30 minutes and lasts until morning.
I avoid alcohol and grapefruit etc.
Does anyone else experience this and why could it be happening?
Apologies if this has come up already and thanks for any answers.

straydog
Forum Moderator


Date Joined Feb 2003
Total Posts : 15177
   Posted 11/10/2017 8:42 PM (GMT -7)   
Hi Madlegs & welcome to Healing Well. Have you changed or added any other medications recently, including taking any supplements? Sometimes we will see people have issues if the pharmacy changes the brand of the medication. You know they buy everything in bulk & always go with the company that gives them the best price. I run into this with my muscle relaxer. There is a certain brand that does not help as well as the other brand names. I do know a lot of drs will tell a patient to take either Tylenol of Ibuprofen with their pain medication, drs say this helps.

Sorry I can't be of much help. Take care.
Susie
Moderator in Chronic Pain & Psoriasis Forums

(Seashell)
Veteran Member


Date Joined Dec 2012
Total Posts : 675
   Posted 11/10/2017 10:26 PM (GMT -7)   
Madiegs:
I agree with Susie that I would query your pharmacist and see if your latest prescription was filled with a different generic manufacturer’s tablet.

Generic medications only have to be “chemically equivalent” to one another. One generic prescription medication may have more or less filler and more or less active ingredient. The variation can be as wide as 5%. All generic medications are not equal in potency of active ingredient or in the quality of input ingredients.

I have had the experience of taking a brand of generic prednisone that seemed like it was taking a placebo. I talk with my pharmacist and learns that the particular generic manufacturer had a reputation for low quality practices. He now routinely fills my prescription with a generic prednisone that has a higher quality standards.

Tossing out thoughts and ideas . . . .

The other consideration is a possible interaction effect either with another prescription medication that you are taking or with a supplement.

A last consideration would be that you have acquired a physiological tolerance to OxyContin 10 mg. Your body has become accustomed to and sensitized to a minimal amount of opiate in your bloodstream. A 10 mg dose will have a lower/lessened effect or presence for you and your body’s current state of being.

Sending you a dose of understanding,
Karen
Pituitary failure, wide-spread endocrine dysfunction
Addison's disease
Mixed connective tissue disorder
Extensive intestinal perforation with sepsis, permanent ileostomy
Avascular necrosis of both hips and jaw
Receiving Palliative Care (care and comfort)

Madlegs
New Member


Date Joined Nov 2017
Total Posts : 2
   Posted 11/11/2017 2:03 AM (GMT -7)   
Thankyou both for the prompt replies.
The brand hasn't changed- but I have often felt maybe I've got a bad batch !
I have become tolerant to opiates and have come up against the issue of Oxy not lasting the full 12 hrs- got permission to supplement with Oxynorm to fill in the gap.
I do think there is an issue of interaction with something- it only occurs with the nightime dose- not midday! I will have to keep a food diary , as the reaction is not consistent.
If anyone has experience in such reactions- it would be good to draw up a list. I have searched for such and only come up with medications- such as Naloxone etc.
I'm pretty sure there is such a link- I know about citrus and alcohol - not sure about Oxalates etc.
Thanks again for the replies.
BTW-- is there no separate thread or board for Restless Legs Syndrome on this site ? Cheers.

straydog
Forum Moderator


Date Joined Feb 2003
Total Posts : 15177
   Posted 11/11/2017 7:29 AM (GMT -7)   
ML, although the ER medications are designed to last 12 hours, reality is they don't. Many find the 8 hour mark is about the normal. We all metabolize our medications differently. My thoughts are you are not becoming tolerant to the medication. I think its great that you can take the acetaminophen helps kick start it.

No, Healing Well does not have a separate forum for restless legs. However, you are more than welcome to post here about it. Many years ago I had restless leg & it just came out of no where. I would wake myself up kicking in the middle of the night. My dr put me on Mirapex & that really helped. He also had me massage my legs & feet. Are you on any medication for this? I stayed on Mirapex for a couple of years & decided to stop taking it to see what would happen. As it turned out I did not need to go back on it. It apparently left just like it appeared. My husband is diabetic & let me tell you he kicks & twitches all night long. It is common for diabetics to get this.

Take care.
Susie
Moderator in Chronic Pain & Psoriasis Forums

Mercy&Grace
Veteran Member


Date Joined Jun 2013
Total Posts : 1691
   Posted 11/13/2017 3:57 PM (GMT -7)   
Fillers and binders can affect how your body absorbs a medication. Manufacturers can change the fillers and/or binders they use.
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, November 23, 2017 2:43 AM (GMT -7)
There are a total of 2,897,074 posts in 317,969 threads.
View Active Threads


Who's Online
This forum has 157548 registered members. Please welcome our newest member, Vicky Bjennings.
177 Guest(s), 0 Registered Member(s) are currently online.  Details



About Us | Advertise | Donate
Newsletter | Privacy Policy & Disclaimer
Follow HealingWell.com on Facebook Follow HealingWell.com on Twitter Follow HealingWell.com on Pinterest
©1996-2017 HealingWell.com LLC  All Rights Reserved.